Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 77, NWS Nashville, TN

June 16, 2018Van Buren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2018, 7:31 PM CDT for Van Buren County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2018, 7:31 PM CDT (00:31 UTC)
Expired
Jun 16, 2018, 7:44 PM CDT
In force
13 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

598 
WUUS54 KOHX 170031
SVROHX
TNC175-170115-
/O.NEW.KOHX.SV.W.0077.180617T0031Z-180617T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
731 PM CDT SAT JUN 16 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Van Buren County in Middle Tennessee...

* Until 815 PM CDT.

* At 731 PM CDT, a severe thunderstorm was located near Spencer, and
  is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Spencer and Fall Creek Falls State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3569 8529 3557 8542 3569 8554 3579 8534
      3572 8527
TIME...MOT...LOC 0031Z 050DEG 4KT 3571 8537 

HAIL...1.00IN
WIND...60MPH
 
$$

13
1 follow-up statement
752 
WWUS54 KOHX 170044
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
744 PM CDT SAT JUN 16 2018

TNC175-170054-
/O.CAN.KOHX.SV.W.0077.000000T0000Z-180617T0115Z/
Van Buren TN-
744 PM CDT SAT JUN 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VAN BUREN COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3569 8529 3557 8542 3569 8554 3579 8534
      3572 8527
TIME...MOT...LOC 0042Z 050DEG 4KT 3570 8538 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:22 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 16, 7:22 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
722 PM CDT Sat Jun 16 2018

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Updated the suite of forecast products to remove the late this
afternoon wording in the zone forecast product. With iso
convection still present, although expected to wane over the next
couple of hours, mentioned iso shwrs/tstms thru 9 AM CDT(17/02Z).
Tweaked hrly temp, dewpoint, and wind speed/direction grids.
Remainder of forecast continues to be on track.

&&

.AVIATION...
00Z TAF DISCUSSION.

Isolated TSRA will dissipate with sunset leaving skies mostly
clear overnight. Light fog is expected around daybreak at CKV.
On Sunday, scattered cumulus clouds will develop around 16Z,
followed by isolated to scattered TSRA midday through afternoon.
Coverage looks too low to include in tafs at this time. Winds
will be light through the next 24 hours.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Jun 16, 10:30 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
1030 AM CDT Sat Jun 16 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-171530-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1030 AM CDT Sat Jun 16 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Heat index values will peak in the 98-103 degree range this
afternoon across much of Middle Tennessee west of the Cumberland
Plateau. Use caution if outdoors for long periods of time, as this
combination of heat and humidity can cause heat stroke and heat
exhaustion quickly.

There is the potential for a few isolated strong to possibly
severe storms this afternoon. The strongest storms could contain
up to 1 inch hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 16, 5:47 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT SAT JUN 16 2018

TNZ061-075-162315-
Bedford TN-Marshall TN-
547 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 615 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving southwest at 5 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Lewisburg, Belfast and Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3557 8665 3547 8648 3539 8650 3535 8668
      3540 8679 3549 8678
TIME...MOT...LOC 2247Z 045DEG 5KT 3543 8669

13
Special weather statement, Jun 16, 5:50 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
550 PM CDT SAT JUN 16 2018

TNZ027-162330-
Davidson TN-
550 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 630 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermitage, or 10 miles east of Nashville. This storm was nearly
stationary.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Percy Priest Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Percy Priest Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3618 8665 3618 8659 3611 8654 3604 8659
      3609 8671
TIME...MOT...LOC 2250Z 017DEG 1KT 3613 8660

13
Special weather statement, Jun 16, 6:50 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT SAT JUN 16 2018

TNZ060-170015-
Maury TN-
650 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAURY COUNTY UNTIL
715 PM CDT...

At 650 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, or 7 miles northeast of Columbia. This storm was nearly
stationary.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Columbia, Spring Hill and I-65 East Of Columbia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3557 8685 3563 8707 3576 8701 3571 8683
TIME...MOT...LOC 2350Z 212DEG 1KT 3570 8695

13
Special weather statement, Jun 16, 7:07 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
707 PM CDT SAT JUN 16 2018

TNZ027-170100-
Davidson TN-
707 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON COUNTY
UNTIL 800 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belle Meade, or near Nashville, moving southwest at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Nashville, Forest Hills, Oak Hill, Belle Meade, Bellevue and Berry
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3622 8678 3616 8665 3602 8672 3609 8698
TIME...MOT...LOC 0007Z 066DEG 7KT 3612 8682

13
Local storm report, Jun 16, 7:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             2 WNW BERRY HILL        36.13N  86.80W
06/16/2018  E1.00 INCH       DAVIDSON           TN   TRAINED SPOTTER

            SPOTTER REPORT 1 INCH HAIL.

&&

EVENT NUMBER OHX1800143

FBORDEN
Special weather statement, Jun 16, 7:27 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
727 PM CDT SAT JUN 16 2018

TNZ080-170100-
Van Buren TN-
727 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VAN BUREN COUNTY UNTIL
800 PM CDT...

At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving southwest at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Spencer and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3565 8533 3559 8540 3570 8550 3580 8534
      3572 8527
TIME...MOT...LOC 0027Z 050DEG 11KT 3571 8538

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:07 PM CDTSpecial Weather StatementOHXDavidson53 min
Jun 16, 7:09 PM CDTSevere Thunderstorm WarningOHXDavidson27 min
Jun 16, 7:27 PM CDTSpecial Weather StatementOHXVan Buren33 min
Jun 16, 8:16 PM CDTSpecial Weather StatementOHXVan Buren29 min
Jun 17, 2:22 PM CDTSpecial Weather StatementOHXCumberland38 min
Jun 17, 3:14 PM CDTSpecial Weather StatementOHXWilliamson46 min
Jun 17, 3:15 PM CDTSpecial Weather StatementOHXRutherford30 min
Jun 17, 3:25 PM CDTSevere Thunderstorm WarningOHXWilliamson34 min
Jun 17, 3:47 PM CDTSpecial Weather StatementOHXWilliamson43 min
Jun 17, 3:49 PM CDTSpecial Weather StatementOHXDavidson41 min
Jun 17, 3:58 PM CDTSevere Thunderstorm WarningOHXDavidson27 min
Jun 17, 4:20 PM CDTSpecial Weather StatementOHXSumner25 min
Jun 17, 4:22 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson23 min
Jun 17, 4:23 PM CDTSpecial Weather StatementOHXDavidson52 min
Jun 17, 4:31 PM CDTSpecial Weather StatementOHXMaury44 min
Jun 17, 4:41 PM CDTSevere Thunderstorm WarningOHXMaury17 min
Jun 17, 4:56 PM CDTSevere Thunderstorm WarningOHXSumner24 min
Jun 17, 5:19 PM CDTSpecial Weather StatementOHXMacon, Smith, Trousdale41 min
Jun 17, 5:32 PM CDTSpecial Weather StatementOHXCannon28 min
Jun 17, 6:06 PM CDTSpecial Weather StatementOHXDeKalb24 min
Jun 17, 6:12 PM CDTSpecial Weather StatementOHXSmith33 min
Jun 17, 6:34 PM CDTSpecial Weather StatementOHXWilson26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.